Doctor insights on:
Medicine For Atenolol Allergy
34 year-old woman with a 2-year history of recurrent rashes of small areas of itchy little papules, on the legs and then arms, despite treatment.....?
See Derm: YOu need to consult a skin specialist who may consider doing a skin biopsy to find out the cause if possible. Even if the cause may not be found, there are usually effective treatments. In the meanwhile, try applying skin moisturizer at least 1x daily ...Read more
Atenolol is a relatively long-acting (24 hours) beta-blocker. Beta-blockers as a group of medications calm or slow the heart rate down. They stop the swings in hr from stress or nerves. If someone is on a good dose of a beta-blocker and are startled, the medication suppresses the pounding of your heart. It also won't allow the hr to climb with exercise. It's used to ...Read more
The question is not "how", but "why"!
Please let me know. ...Read more
Yes, and ED: Atenolol is in the family of meds called beta-blockers. Atenolol is the member with the most side effects. It can cause wt gain, depression, ed, increases in blood sugar, etc. Beta-blockers should be avoided if you don't have heart disease. If you do, ask for bystolic (nebivolol). If you don't, ask to get off the beta-blockers asap. Don't stop, you should wean - talk to your dr. ...Read more
Hi, I am taking amlodipine 10mg, atenolol 25mg, ramipril 10mg. Can I take another drug instead of ramipril. Its difficult to aquire ramipril in my area?
Us it okay to take Dicyclomine 10mg if your also on 12.5mg of atenolol. Both were prescribed by different doctors. Gastro has my history of drugs.
Fit 65 yo male on Coumadin (warfarin) & atenolol. Developed waking ED even with self stim. Nightly I have multiple erections why? Would ED drugs help?
Psychogenic, Usually: Couple of possibilities. The most likely is stress or other psychogenic cause - the nighttime erections eliminate obstructive anatomic problems. The other is suppression by atenolol; night erections occur as the drug wears off. Either way, it's likely that a pde5 drug like viagra (sildenafil) or (much better in my opinion) Cialis will help. Even in psychogenic cases of ed, marked improvement in studies. ...Read more
32yo male recently diagnosed with hbp. Prescribed atenolol have read many bad reviews from Dr on the drug. Is this med actually safe or worse 4 me?
I had a documented acute MI in Jan. 2012. Have been on Atenolol 25mg daily and prava statin 40mg since. I would like to end taking these drugs. What i?
Not too many:
Because of your atenolol and hypertension. Many otc cold preparations can have an effect on your blood pressure. Possibly the best choice may be a non-sedating antihistamine like Claritin (loratadine) but best your physician make the decision. Make sure he/she is aware of all you medications.
Good luck. ...Read more
I take 50mg of atenolol daily on a split dose for tachycardia. Does this benefit me? Is it a safe drug? It is said to help heart
Yes: This is safe and effective for long term use. Beta blockers are beneficial in many ways including tachycardia control. Don't discontinue the medicine abruptly. It is safest to taper it off if you decide for some reason to quit. ...Read more
I have well controlled high blood pressure from taking the medicine Atenolol (readings between 110/70-120-80) Is it okay to take theraflu?
Jan. I started taking atenolol for a beda blocker for migraines. I haven't had a period since & can't be pregnant can the medicine be a cause of it?
I've developed benign PVCS. Can any of these 3 drugs be contributing to this? Atenolol 12.5mg, clonazepam (.25mg), sertraline 25mg?
Not likely: Especially the tiny amounts you sre taking ...Read more
I was put on atenolol (25mg daily) to control my anxiety related heart rate. I developed benign PVCS. Is it possible the drug can cause this?
Unclear question: Are you asking if atenolol can cause PVCs? It that's your question then the answer is no. Atenolol is a beta blocker, that is it blocks adrenalines irritating effect on the heart. Thus, it is actually used to treat symptomatic PVCs. Caffeine, insomnia, stress can all precipitate PVCs. ...Read more
Diagnosed with severe graves 2 years ago and treated with methimazole and atenolol. Doing well now, but is it safe to continue with this drug treatmen?
Hyperthyroid Rx: There are risks associated with chronic Methimazole treatment--notably drops in your blood counts or severe hepatitis, which fortunately are not very common. The question to ask your doctor is whether your disease is likely to subside over time or continue indefinitely. You might want to consider either surgery or treatment with radioactive iodine for disease that is expected to last a long time. ...Read more
My mother was on atenolol 12.5 once a day, but is now on metroprolol 50 mg. Twice a day. She now feels extreme fatigue. Why is this drug so different?
Big difference: That's a big step up in dosage of the class of drug known as beta blockers. 12.5 mg of Atenolol would likely be equivalent to 12.5mg of Metoprolol twice a day. Beta blockers as a rule can cause fatigue or lack of energy, and it's dose dependent meaning the more you take the greater the chances you will feel these side effects. ...Read more
Is it a possibility that being on high blood pressure medicine (atenolol 25mg) for a couple years now can weaken the thyroid?
No: I am not aware of that possibility. ...Read more
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more